Alert archive / Kansas / Heat Advisories in 2016
Heat Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jun 15, 2016, 2:12 PM CDT for Barber County, Pratt County, Stafford County, Kansas. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2016, 2:12 PM CDT (19:12 UTC)
- Expired
- Jun 16, 2016, 2:44 PM CDT
- In force
- 25 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3099 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
896 WWUS73 KDDC 151912 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 212 PM CDT WED JUN 15 2016 KSZ066-081-090-160900- /O.NEW.KDDC.HT.Y.0001.160615T1912Z-160617T0100Z/ STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...MACKSVILLE... PRATT...MEDICINE LODGE...KIOWA 212 PM CDT WED JUN 15 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THURSDAY. * HEAT INDICES...UP TO 108. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT STRESS...HEAT CRAMPS AND POSSIBLE HEAT STROKE MORE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
2 follow-up statements
225 WWUS73 KDDC 160747 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 247 AM CDT THU JUN 16 2016 KSZ066-081-090-162000- /O.CON.KDDC.HT.Y.0001.000000T0000Z-160617T0100Z/ STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...MACKSVILLE... PRATT...MEDICINE LODGE...KIOWA 247 AM CDT THU JUN 16 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * HEAT INDICES...UP TO 108. * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT STRESS...HEAT CRAMPS AND POSSIBLE HEAT STROKE MORE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
220 WWUS73 KDDC 161944 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 244 PM CDT THU JUN 16 2016 KSZ066-081-090-162045- /O.CAN.KDDC.HT.Y.0001.000000T0000Z-160617T0100Z/ STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...MACKSVILLE... PRATT...MEDICINE LODGE...KIOWA 244 PM CDT THU JUN 16 2016 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HEAT ADVISORY. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jun 15, 12:12 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 15, 12:12 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Dodge City KS 1212 PM CDT WED JUN 15 2016 ...Updated aviation discussion... .SHORT TERM...(Today and tonight) Issued at 248 AM CDT Wed Jun 15 2016 For today, upper level ridging will begin to bring on the heat wave across the Central Plains. Highs will be around 100 degrees today with mostly clear skies and southerly winds around 10 to 15 mph. High dewpoints are also advecting in from Oklahoma with upper 60s to around 70. A dryline is forecast to move to near Dodge City by later afternoon which could be a focus for a few isolated thunderstorms. With very high dewpoints and CAPE forecast of 3000 to 5000 J/kg there could be some strong to possibly severe storms, along and east of the dryline, if they can develop. Because of the very warm air aloft, large hail is not the main threat, but gusty downdraft winds. Nam model dewpoints are bit high with mid 70s to near 80 forecast east of Dodge City. Also strong convective feedback shows on the Nam with the overzealous dewpoints and CAPES. Will add a small pop to cover for any storm that could develop, mainly east of a Hays to Dodge City and Liberal line from late afternoon into the evening. Also with such high dewpoints, heat advisory could be very close in parts of south central Kansas, but with only marginal risk will not go with a headline at this time. Later tonight, overnight lows look very mild from the mid 60s far west to near 70 from Dodge City and east. Winds back to the southeast at 5 to 15 mph with the dryline mixing back west leading to a humid night. .LONG TERM...(Thursday through Tuesday) Issued at 259 AM CDT Wed Jun 15 2016 For the period of Thursday into next Tuesday, the heat wave continues as sprawling upper level high pressure builds into the High Plains. Highs should be around 100 each day and mild nights of 65 to 75 degrees. At this time Heat advisory criteria appears marginal at best mainly across south central Kansas where higher dewpoints are forecast and will not have any headlines at this time. Chances for any convection appear very remote without any real surface boundaries forecast. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1212 PM CDT Wed Jun 15 2016 VFR conditions should prevail through this period. Isolated thunderstorms will be possible across central and south central Kansas later this afternoon. Any storms that develop should stay south and east of Dodge City. A low level jet is expected to develop tonight once the boundary layer decouples which will result in a period of low level wind shear overnight. && .PRELIMINARY POINT TEMPS/POPS... DDC 99 69 99 69 / 20 20 10 10 GCK 99 66 100 63 / 0 0 0 0 EHA 99 65 99 62 / 0 0 0 0 LBL 100 67 100 66 / 10 10 10 0 HYS 100 69 102 69 / 20 20 10 10 P28 101 73 101 73 / 20 20 10 10 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Kruse LONG TERM...Kruse AVIATION...Gerard
Hazardous weather outlook, Jun 15, 4:15 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 415 AM CDT WED JUN 15 2016 KSZ030-031-043>046-061>066-074>081-084>090-161000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 415 AM CDT WED JUN 15 2016 /315 AM MDT WED JUN 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...AN ISOLATED STRONG TO SEVERE THUNDERSTORM OR TWO MAY FORM LATE THIS AFTERNOON AND EARLY EVENING, NEAR AND EAST OF A DRYLINE, MAINLY EAST OF A HAYS TO DODGE CITY TO LIBERAL LINE. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS, SMALL HAIL, FREQUENT LIGHTNING, AND HEAVY LOCALIZED RAINFALL, IF ANY STORM CAN DEVELOP. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DISCUSSION...A HEAT WAVE CONTINUES WITH LITTLE IF ANY RAINFALL FORECAST. TEMPERATURES MAY APPROACH HEAT ADVISORY CRITERIA MAINLY IN PARTS OF SOUTH CENTRAL KANSAS. HAZARDS WEATHER RISK... THURSDAY... ELEVATED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. FRIDAY... ELEVATED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. SATURDAY... ELEVATED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. SUNDAY... ELEVATED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. MONDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. TUESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 06
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:10 PM CDT | Special Weather Statement | DDC | Stafford | 35 min |
| Jun 15, 4:22 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 15 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.